Alert archive / Kansas / Flash Flood Warnings in 1995
Flash Flood Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Apr 29, 1995, 2:01 AM CDT for Harper County, Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1995, 2:01 AM CDT (07:01 UTC)
- Expired
- Apr 29, 1995, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harper County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 290704 FFWICT KSC077-291000- BULLETIN - EBS ACTIVATION REQUESTED FLOOD/FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 201 AM CDT SAT APR 29 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD/FLASH FLOOD WARNING EFFECTIVE UNTIL 500 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...HARPER COUNTY ...A FLOOD WARNING IS IN EFFECT UNTIL 5 AM FOR ALL OF HARPER COUNTY... THUNDERSTORMS CONTINUE TO MOVE OVER HARPER COUNTY AND RADAR INDICATED RAINFALL AMOUNTS OF UP TO 4 INCHES HAD FALLEN OVER PARTS OF THE COUNTY. MORE RAIN IS EXPECTED IN THE NEXT FEW HOURS AND THIS WILL LIKELY CAUSE SMALL STREAMS AND CREEKS TO OVERFLOW THIER BANKS. IF YOUR LIVE IN A LOW LYING AREA AND OBSERVE RAPIDLY RISING WATER MOVE TO HIGHER GROUND AT ONCE! BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IzN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. DUDLEY &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 10:20 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 28, 10:20 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1019 PM CDT FRI APR 28 1995 MSTR RETURNING TO KS THIS EVENING. POSITION OF LOW TONIGHT AND TMRW MRNG IFFY...BUT 00Z SFC MAP SHOWS IT OVR SERN CO. ADAP SHOWS NICE PRES FALLS OVR OK AND PRESS RISES OVER NERN CO/WRN NE. WOULD APPEAR THAT ETA COULD BE ON TRACK WITH TAKING THE LOW SOUTH. THIS WOULD DROP POPS ACRS KS TONIGHT AND TMRW MRNG. ALSO ALLOW MORE COLD AIR IN TMRW...LOWERING TMPS. t RSL 48/57 53 SLN 49/47 62 ICT 53/63 52 HUT 52/52 62 CNU 52/65 66 STRAHAN
In the hours before
Special weather statement, Apr 29, 12:40 AM CDT, 1 hour 21 minutes before
KSZ091-290645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1238 AM CDT SAT APR 29 1995 A STRONG THUNDERSTORM 5 MILES SOUTH OF ATTICA OR 15 MILES SOUTHEAST OF MEDICINE LODGE IS PRODUCjING MARBLE SIZE HAIL AS IT MOVES EAST AT 15 MPH. THE STORM WILL MOVE INTO THE ANTHONY AREA BY 130 PM. THOSE IN THE PATH OF THIS STORM CAN EXPECT SMALL HAIL AS IT PASSES. DUDLEY
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:44 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 40 min |
| Apr 29, 2:46 AM CDT | Flash Flood Warning | ICT | Sumner | 3 hr |
| Apr 29, 4:27 AM CDT | Flash Flood Warning | ICT | Harper, Sumner | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.